Would Synthroid keep him from gaining weight. His normal weight is 180-185 and now after heart surgery his is 154 and needs to gain some weight.
7 Jul 2013
Hello. Some people react to surgery in a depressive state. They question their mortality, future, past, etc. has this been happening to him? Medication and stress can cause some weight loss. Was his weight the best prior to the operation? Knowing his height is essential. Recovery can also be slow and loss of muscle can occur depending upon his exercise. This can be gained back. Many facilities offer cardiac rehab programs which I encourage.
Finally, does the doctor view his weight loss as an issue or was it beneficial for his heart?. If they haven't done a TSH since surgery, he should have one done right away. Perhaps you can go with him, if you haven't, to his next appointment. Guys are pretty shy with giving out health facts.
Hope he continues to improve. If he is depressed or you think he is, please discuss this with him and his physician. Denial isn't really an answer. Karen
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on synthroid for about 2 1/2 months. They started me out at .25, and I was super energetic, had insomnia, and gained weight. Then they ...
1 answer • 4 Jun 2010
mom takes 75mg of synthroid-dr gave her 150mg sample and she don't remember if he said to take half a pill or to take 2 pills for normal dosage
2 answers • 13 May 2011
Are the side effects different and what can I expect from the change? My dosage is still 50mcg daily.
1 answer • 14 Mar 2013
... seems to know about it. I have had no results for years! Exercise like crazy, balanced diet & I'm always worn out, depressed & ...
5 answers • 2 Aug 2013